MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24 DOUBLE ARRAY; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24 DOUBLE ARRAY; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI 11+11+2M
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Deafness (1801)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on june 21, 2017, by cochlear limited on behalf of (b)(4).Exemption number e2016011.
 
Event or Problem Description
Per the clinic, the patient experienced a loss of connection to the internal device subsequent to sustaining a head trauma.Troubleshooting and exchange of the external components did not resolve the issue.There are plans to explant the device and to reimplant the patient with a new device; however, it is unknown if this has occurred as of the date of this report.
 
Additional Manufacturer Narrative
Per the clinic, the patient's device was explanted on (b)(6) 2017.This report is submitted on (b)(6) 2017.

Brand Name
NUCLEUS 24 DOUBLE ARRAY
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key6656095
Report Number6000034-2017-01217
Device Sequence Number1478493
Product Code MCM
UDI-Device Identifier09321502003216
UDI-Public(01)09321502003216(11)140623(17)160623
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/23/2016
Device Model NumberCI 11+11+2M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer08/11/2017
09/18/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date08/18/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR